1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Join the National PR Campaign for ME: Power to the Patient (P2tP)
Have you had enough of all the neglect and abuse of ME/CFS patients? Gabby Klein says now is the time for a National PR Campaign for ME/CFS to impress a change. Join the Patient Revolution to restore power to ME patients ...
Discuss the article on the Forums.
  1. Jenny

    Jenny Senior Member

    Messages:
    1,233
    Likes:
    198
    London
    About 9 months ago, a few days after I started low dose naltrexone, I developed a strange rash. I stopped the LDN after a couple of months as it was making me worse, but the rash continues.

    I get it every 2-4 weeks. It starts with a severe burning feeling at the top of my head, then the rash develops, moving down my body. It mainly affects face, neck, back, elbows, and knees. It's bright red, itchy and burning. After about 15 minutes it starts to disappear and within 30 minutes it's gone.

    In all my years of illness I've never had any kind of rash before. It doesn't seem to be connected to anything I eat.

    Has anyone else had anything like this?

    Jenny
     
  2. ggingues

    ggingues $10 gift code at iHerb GAS343 of $40

    Messages:
    4,094
    Likes:
    913
    Concord, NH
    Perhaps this an effect of the LDN still modulating your immune system? From what you have written it seems that you stopped LDN over 7 months ago? Are you doing anything else for your immune system? I have been on LDN for over 1 year now and have been having some weird skin issues for some time!

    GG

    PS I also take high doses of Vitamin D, so that could be causing my issues also, not really sure! Had a Drs appt today and he told me I should see the dermatologist because I have had a "head wound" for over 1/2 year now.
     
  3. Jenny

    Jenny Senior Member

    Messages:
    1,233
    Likes:
    198
    London
    Hi ggingues - thanks for your reply.

    Yes, I stopped LDN about 7 months ago and it's possible that it's still doing something :eek:

    I've done 3 months of AHCC - now all the usual supplements plus pycnogenol, doxy, azithromycin, sertraline. I also take vit D - 2000 units a day.

    The rash seems to be getting slightly less frequent - was every week or so, now every 3-4 weeks.

    Very weird!

    What sort of head wound do you have?

    Jenny
     
  4. leaves

    leaves Senior Member

    Messages:
    1,193
    Likes:
    15
    ldn sux :(
     
  5. rlc

    rlc Senior Member

    Messages:
    822
    Likes:
    246
    hi jenny hoope you don't mind but i've looked up the side effects of the medication your taking azithromycin (rash) link http://bacteria.emedtv.com/azithromycin/azithromycin-side-effects.html
    if by Doxy you mean Doxycycline severe blistering peeling skin rash http://www.drugs.com/doxycycline.html sertraline also know as zoloft redness flushing http://bipolar.about.com/cs/sfx/a/sfx_zoloft.htm pycnogenol if unexplained rash seek urgent medical attention http://asthma.emedtv.com/pycnogenol/pycnogenol-side-effects.html naltrexone can also cause rashes http://www.drugs.com/sfx/naltrexone-side-effects.html sorry if this is alot of in formation all at once, but i would strongly suspect that your problem is caused by one of your meds or an interaction between some of them. my opion is your doctor should have informed you about possible side effects. If anyone here is taking medication and havn't been advised about possible side affects i would recommened they do an internet search for side affects and possible drug interations if there taking more then one med. hope this helps you best of luck!!!
     
  6. ggingues

    ggingues $10 gift code at iHerb GAS343 of $40

    Messages:
    4,094
    Likes:
    913
    Concord, NH
    Not sure, its at the back of my head so I cannot see it! I think I will ask someone to take a picture of it? I pick at it a lot, trying to stop doing that, but I have hair on my head which needs combing from time to time, so I am reminded of it occassionaly.

    GG
     
  7. Jenny

    Jenny Senior Member

    Messages:
    1,233
    Likes:
    198
    London
    Hi rlc

    Thanks for taking the trouble to set out the side effects of the meds. I should have been clearer though, the rash started before I went on any of these - I've only been taking most of them over the last 3 months. And it is slowly getting less frequent.

    Jenny
     
  8. rlc

    rlc Senior Member

    Messages:
    822
    Likes:
    246
    No worries jenny just trying to help, not sure on this but did the rash start after taking the naltrexone, if so i noticed that one of the warnings for it was not to be taken by people with liver conditions, you said in the earlier post on yellow skin that you had had yellow skin this can be a sign of a liver contition, you then said that you are now grey, did you mean your skin? if so this can be a sign of hemochromatosis(iron overload) which does effect the liver, but dosen't usually show on standard liver tests. i know of people who have been diagnosed with CFS for years only to find out it was hemochromatosis all along. it might be worth getting these things checked heres a link about hemochromatosis and how it's diagnose http://www.ironoverload.org/ and heres another link that say about the grey skin http://bodyandhealth.canada.com/condition_info_details.asp?disease_id=270 hope this helps all the best
     
  9. Jenny

    Jenny Senior Member

    Messages:
    1,233
    Likes:
    198
    London
    Hi rlc

    I can't remember saying I had yellow skin recently - though I did when I was first ill 28 years ago. My skin is a normal colour at the moment, though I do get a greyish washed out look when I'm feeling really bad. Recent liver function tests are normal.

    Yes, the rash started a few days after first starting LDN.

    Jenny
     
  10. rlc

    rlc Senior Member

    Messages:
    822
    Likes:
    246
    hi jenny sorry abit tired, you did say in the other post that it was years ago, glad to hear your not permanatly grey, if your doctor hasn't already tested you for hemochromatosis it good to get it ruled out, it dosen't always present with skin colour changes, it sounds a bit suspious that your rash started so soon after starting LDN, might be a good idea to get your doctor to look into it if they haven,t already, i noticed that LDN can effect kidneys so maybe that might be a good place to start? all the best
     
  11. Jenny

    Jenny Senior Member

    Messages:
    1,233
    Likes:
    198
    London
    Thanks for these suggestions rlc. I haven't been well enough to go back to the doc that put me on LDN - when I do I suspect he'll say he doesn't know why I've done badly on it and had the rash!

    Jeny
     
  12. Jenny

    Jenny Senior Member

    Messages:
    1,233
    Likes:
    198
    London
    I think I know why I get the rash!

    Nothing to do with LDN.

    At the same time I started LDN I moved to a new brand of B complex (B Right). It contains niacin, and the one I was taking previously only had niacinamide. The rash is exactly like a 'niacin flush'.

    Don't understand why I get it some days and not others, as I take the B right every day. Could be linked to whether I take it with food or not.

    This is good news - it's not a new symptom of something awful. And it's encouraging to see that a supplement is actually doing something, however uncomfortable. I must have taken hundreds of different supplements over the years, and have never had any evidence that any of them do anything, good or bad!

    Jenny
     
  13. leaves

    leaves Senior Member

    Messages:
    1,193
    Likes:
    15
    ha!
    yay for figuring that out! I like niacin for cognitive stuff. Actually I am now on a no-flush niacinamide and i have the feeling that it helps me less.
     

See more popular forum discussions.

Share This Page